Nebraska, 2025Drought in Nebraska, June 1 to 30, 2025
June 1 to 30, 2025 · NWS LBF · 19 events in 19 counties and zones
Abundant rainfall fell in June across western and north central Nebraska. This led to improvement in drought conditions across almost all of western and north central Nebraska.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant rainfall fell in June across western and north central Nebraska. This led to improvement in drought conditions across almost all of western and north central Nebraska. By the end of the month, three pockets of severe (D2) drought remained. The first over the eastern Sandhills, the second over western Garden County and the third over southeastern Hayes into most of Frontier County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 31, 11:16 PM CST, 44 minutes earlier. Its key messages:
- Smoke from wildfires across northern Minnesota and Canada will be of concern through Sunday.
- Thunderstorm chances increase Monday afternoon and continue through Monday night. A few severe storms are possible late Monday afternoon into the evening. Heavy rain threat may linger till after midnight early Tuesday morning.
- An unsettled week appears ahead Tuesday into next weekend. Periodic chances for showers/thunder.
- Temperatures will be quite cool Tuesday through Thursday, and then begin to moderate Friday into next weekend.
Area forecast discussion, May 31, 11:16 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1216 AM CDT Sun Jun 1 2025
.KEY MESSAGES...
- Smoke from wildfires across northern Minnesota and Canada
will be of concern through Sunday.
- Thunderstorm chances increase Monday afternoon and continue
through Monday night. A few severe storms are possible late
Monday afternoon into the evening. Heavy rain threat may
linger till after midnight early Tuesday morning.
- An unsettled week appears ahead Tuesday into next weekend.
Periodic chances for showers/thunder.
- Temperatures will be quite cool Tuesday through Thursday, and
then begin to moderate Friday into next weekend.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 233 PM CDT Sat May 31 2025
Smoke from northern Minnesota and Canada is being transported
southward across the area via northerly flow aloft. It appears that
northern into portions of central and eastern Nebraska stand the
better chance for smoke to reach the surface. Visibility in these
areas could be reduced to 3 to 5 miles at times through Sunday.
Surface high pressure will settle into the area tonight with winds
becoming light. As the high moves east of the area Sunday, winds
will gradually increase from the south. As the southerly flow
increases during the afternoon, any near surface smoke should be
pushed back northward into the Dakotas into Minnesota.
The next concern will be the potential for thunderstorms Monday
afternoon and Monday night. Low-level moisture will rapidly increase
during the day Monday as southerly flow increases. A strong
shortwave will be approaching from the west, with large scale ascent
overspreading the area during the afternoon. The environment looks
weekly capped with surface based CAPE of 2500-3500 J/KG developing
ahead of a cold front surging into northwest Nebraska by mid-
afternoon. Storms should rapidly develop along the surging cold
front. It appears that storms will quickly develop into a linear
mode along the front. This may limit the overall severe threat, with
any hail potential being early on, with a wind threat increasing as
a cold pool develops and the front continues to surge southeast.
The other concern will be the potential for heavy rainfall. A
significant increase in PWATS will occur ahead of the front as
moisture surges northward into the area. Strong mid-level FGEN is
noted mid-evening through the overnight behind the cold front.
Showers/thunder will continue behind the front, but the severe
threat will transition to more of a locally heavy rain event.
Much cooler weather is expected behind the cold front Tuesday.
Morning showers will likely linger, but these should end by the
afternoon as mid-level FGEN weakens and the front continues to move
off to the south of the area.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Issued at 233 PM CDT Sat May 31 2025
An unsettled pattern looks in the offing as well as below normal
temperatures Wednesday and Thursday. Temperatures do begin to
moderate some by Friday and into the weekend. Highs will be quite
cool for early June with widespread 60s expected Wednesday. Thursday
will see some moderation with highs in the lower and mid 70s. As
mentioned temperatures moderate further Friday.
A noisy west to northwest flow aloft will persist mid to late week.
Several shortwave disturbances will be embedded within the flow with
chances for scattered showers/thunder. Higher dew points and warmer
temperatures by Friday could lead to some stronger storm
activity.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1215 AM CDT Sun Jun 1 2025
While VFR conditions are expected across most of western and north
central Nebraska throughout the effective TAF period, smoke from
Canadian wildfires is introducing MVFR visibility conditions across
portions of north central and eastern Nebraska currently. Smoke is
expected to last throughout the night and into the afternoon hours
across portions of north central Nebraska. For KVTN, smoke is
expected to clear by mid morning. Otherwise, winds remain light and
variable overnight, taking on a southerly direction by the morning
hours. Surface winds are expected to be gusty across the Panhandle,
western Sandhills, and portions of northern Nebraska through the
afternoon, with gusts subsiding after sunset.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Richie
Hazardous weather outlook, May 31, 2:52 PM CST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
352 PM CDT Sat May 31 2025
NEZ004>010-022>029-035>038-056>059-069>071-094-012100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
352 PM CDT Sat May 31 2025 /252 PM MDT Sat May 31 2025/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
Areas of smoke are possible from wildfires in northern Minnesota and
Canada tonight into Sunday. Those sensitive to smoke should take
extra precautions.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms are expected Monday afternoon and into Monday night. A
few strong to severe thunderstorms will be possible with large hail,
damaging winds, and heavy rainfall. Heavy rainfall potential will
continue through early Tuesday morning. Some areas could receive two
inches or more of rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Taylor
Drought, Eastern Cherry
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought over a small portion of southeastern Cherry County in June. The cooperative observer at Valentine Lakes NWR reported 4.78 inches of precipitation in June. This was 0.25 inches above the normal of 4.53 inches. Valentine reported 4.51 inches of precipitation for June which was 0.55 inches above the normal of 3.96 inches.
Drought, Rock
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Rock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions over far southeastern Rock County by the end of June. Across portions of southern Rock County, severe (D2) drought persisted through the end of the month.
Drought, Holt
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
Severe (D2) drought conditions improved to moderate (D1) drought conditions over most of the southern half of Holt County by the end of June. Small pockets of severe (D2) drought conditions persisted over southwestern, southeastern and northern portions of Holt county through the end of June. The cooperative observer at Atkinson 3SW reported 3.97 inches of precipitation for June. This was 0.31 inches above the normal of 3.66 inches. The cooperative observer at O'Neill reported 5.66 inches of precipitation for June. This was 2.18 inches above the normal of 3.48 inches.
Drought, Thomas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Severe (D2) drought conditions across far eastern and north central portions of Thomas County, improved to moderate (D1) drought conditions by the end of June. Over far southeastern portions of the county, severe (D2) drought conditions persisted through the end of June.
Drought, Blaine
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over southern Blaine County, persisted through the end of June. The cooperative observer at Purdum reported 9.50 inches of precipitation for the month.
Drought, Loup
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across a small portion of Loup County through the end of June. This area extended from southwestern into central and far northeastern portions of the county. Elsewhere, severe (D2) drought conditions improved to moderate (D1) drought by the end of the month.
Drought, Garfield
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over all of Garfield County, improved to moderate (D1) and abnormally (D0) drought conditions by the end of June. The cooperative observer at Burwell reported 7.43 inches of precipitation for June. This was 3.68 inches above the normal of 3.75 inches. The cooperative observer at Ericson 8WNW reported 7.83 inches of precipitation for June. This was 3.66 inches above the normal of 4.17 inches.
Drought, Wheeler
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over most of Wheeler County, improved to moderate (D1) drought and abnormally (D0) dry conditions by the end of June. Over far northeastern portions of the county, extreme (D3) drought conditions improved to severe (D2) drought by the end of the month.
Drought, McPherson
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over far southwestern portions of the county, improved to moderate (D1) drought by the end of June. Over the remainder of the county, moderate (D1) drought conditions improved to abnormally dry (D0) drought conditions by the end of the month.
Drought, Logan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over the eastern quarter of Logan County through the end of June. Over far western portions of the county, moderate (D1) drought conditions improved to abnormally dry (D0) conditions by the end of the month. The cooperative observer at Stapleton 5W reported 4.61 inches of precipitation for June. This was 1.07 inches above the normal of 3.54 inches.
Drought, Custer
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over northwestern Custer County through the end of June. Over south central and southeastern portions of the county, moderate (D1) drought conditions continued through end of the month. Over north central and northeastern portions of the county, severe (D2) drought conditions improved to moderate (D1) drought conditions by the end of June. The cooperative observer at Callaway 8WSW reported 8.03 inches of precipitation for June. The cooperative observer at Broken Bow 2W reported 5.56 inches of precipitation for the month. This was 1.83 inches above the normal of 3.73 inches. At the Broken Bow Airport, 5.62 inches of precipitation fell in June. This was 2.10 inches above the normal of 3.52 inches.
Drought, Lincoln
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over southern Lincoln County improved to moderate (D1) drought by the end of June. The cooperative observer at Hershey 5SSE reported 10.16 inches of precipitation for June. This was 6.34 inches above the normal of 3.82 inches. The cooperative observer at Brady reported 7.07 inches of precipitation for the month of June. At Wallace 2W, 8.16 inches of precipitation fell in June. This was 4.33 inches above the normal of 3.83 inches. At the North Platte Regional Airport, 6.85 inches of precipitation fell in June. This was 3.54 inches above the normal of 3.31 inches.
Drought, Hayes
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted over southeastern Hayes County through the end of June. Over northeastern portions of the county, severe (D2) drought conditions, improved to moderate (D1) drought by the end of June. The cooperative observer at Hayes Center reported 5.57 inches of precipitation for June. This was 2.20 inches above the normal of 3.27 inches.
Drought, Frontier
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, improved to moderate (D1) drought conditions over the northern quarter of Frontier County by the end of June. Over the remainder of the county, severe (D2) drought conditions persisted through the end of the month. The cooperative observer at Curtis reported 4.76 inches of precipitation in June. This was 1.10 inches above the normal of 3.66 inches. The cooperative observer at Eustis 2NW reported 5.15 inches of precipitation in June. This was 1.65 inches above the normal of 3.50 inches. The cooperative observer at Stockville reported 2.56 inches of precipitation in June. This was 0.85 inches below the normal of 3.41 inches.
Drought, Sheridan
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Sheridan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over west central Sheridan County, improved to moderate (D1) conditions by the end of June. The cooperative observer at Gordon 6N reported 1.68 inches of precipitation for June. This was 2.17 inches below the normal of 3.85 inches. The cooperative observer at Ellsworth 2W reported 4.53 inches of precipitation for June. This was 1.75 inches above the normal of 2.78 inches.
Drought, Garden
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over western Garden County, improved slightly by the end of June. Over the remainder of the county, moderate (D1) drought and abnormally dry (D0) conditions persisted through the end of the month. The cooperative observer at Lisco reported 2.84 inches of precipitation for June. This was 0.03 inches above the normal of 2.81 inches. The cooperative observer at Crescent Lakes NWR reported 1.85 inches of precipitation for the month. This was 1.01 inches below the normal of 2.86 inches. The cooperative observer at Oshkosh 8SW reported 3.67 of precipitation for the month. This was 0.31 inches above the normal of 3.36 inches. The cooperative observer at Oshkosh reported 4.12 inches of precipitation in June. This was 1.14 inches above the normal of 2.98 inches. The cooperative station at Oshkosh 10NE reported 4.13 inches of precipitation in June.
Drought, Arthur
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
Severe (D2) drought conditions over far southeastern portions of Arthur County, improved to moderate (D1) drought conditions by the end of June. Over the remainder of the county, moderate (D1) drought and abnormally dry (D0) conditions continued through the end of the month. The cooperative observer at Arthur reported 5.70 inches of precipitation in June. This was 2.49 inches above the normal of 3.21 inches.
Drought, Keith
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, over the eastern 3/4ths of Keith County, improved to moderate (D1) drought conditions by the end of June. The cooperative observer at Ogallala reported 4.36 inches of precipitation in June. This was 1.25 inches above the normal of 3.11 inches. At Kingsley Dam, 3.75 inches of precipitation was reported in June. This was 0.51 inches above the normal of 3.24 inches.
Drought, Perkins
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Severe (D2) drought conditions, over far northern portions of Perkins County, improved to moderate (D1) drought conditions by the end of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
- Wildfire in Arizona, June 1 to 13, 20251 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270879, 1270885, 1270891, 1270893, 1270899, 1270925, 1270940, 1270951, 1271906, 1271927, 1272000, 1272019, 1272022, 1272023, 1270788, 1270966, 1270969, 1272017, 1272021.